Alert archive / Ohio / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 56, NWS Cleveland, OH

June 2, 2010Holmes County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 2, 2010, 8:58 PM EDT for Holmes County, Ohio. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2010, 8:58 PM EDT (00:58 UTC)
Expired
Jun 2, 2010, 9:30 PM EDT
In force
32 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

County Holmes County, OH

The radar

The Cleveland radar (KCLE), 105 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 1.0 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2010-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 127 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2010-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
127 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

920 
WUUS51 KCLE 030058
SVRCLE
OHC075-030130-
/O.NEW.KCLE.SV.W.0056.100603T0058Z-100603T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
858 PM EDT WED JUN 2 2010

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HOLMES COUNTY IN NORTHEAST OHIO

* UNTIL 930 PM EDT

* AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
  SOUTHWEST OF FARMERSTOWN...OR 10 MILES SOUTHEAST OF MILLERSBURG...
  AND WAS MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FARMERSTOWN...
  WALNUT CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4044 8183 4050 8186 4057 8165 4051 8165
      4044 8166 4043 8167
TIME...MOT...LOC 0058Z 247DEG 17KT 4045 8179

$$

ADAMS
1 follow-up statement
745 
WWUS51 KCLE 030132
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
932 PM EDT WED JUN 2 2010

OHC075-030142-
/O.EXP.KCLE.SV.W.0056.000000T0000Z-100603T0130Z/
HOLMES OH-
932 PM EDT WED JUN 2 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOLMES COUNTY
EXPIRES AT 930 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA...HOWEVER HEAVY RAIN IS STILL POSSIBLE.

LAT...LON 4044 8183 4050 8186 4057 8165 4051 8165
      4044 8166 4043 8167
TIME...MOT...LOC 0058Z 247DEG 17KT 4045 8179

$$

MITCHELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 7:11 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 2, 7:11 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
711 PM EDT WED JUN 2 2010

.SYNOPSIS...
LOW PRESSURE NORTH OF OHIO WILL DRAG A COLD FRONT ACROSS THE
REGION EARLY TONIGHT. THE FRONT WILL STALL ACROSS CENTRAL OHIO
OVERNIGHT AND THEN REMAIN THE FOCUS FOR SHOWERS AND THUNDERSTORMS
ON THURSDAY. FRIDAY WEAK HIGH PRESSURE WILL MOVE INTO THE AREA.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
STRONG TO SEVERE THUNDERSTORMS WILL EXIT NWRN PA LATE THIS
AFTERNOON. TO THE WEST A COLD FRONT IS POISED TO ENTER THE AREA.
LITTLE IF ANY CONVECTION HAS DEVELOPED ON THE BOUNDARY TO THIS
POINT. THE MOST UNSTABLE AIR IS ACROSS NERN OHIO AND NWRN PA
ARCHING SW ACROSS SRN OHIO AND SOUTHERN INDIANA AT THIS TIME.
ALTHOUGH THERE INSTABILITY TO THE WEST THE RUC SHOWS CAPES
GENERALLY BELOW 1000G/KG. WILL GO WITH 80 POPS IN NWRN PA FOR THE
NEXT HOUR OR TWO AND THEN DROP BACK TO CHC POPS WITH THE REMAINDER
OF THE AREA FOR THE OVERNIGHT. WILL GO WITH MOSTLY CLOUDY SKIES
OVERNIGHT. WHILE THERE WILL BE BREAKS WOULD EXPECT PLENTY OF
CLOUDS TO REMAIN AS WELL. LOWS A COUPLE WARMER THAN GUIDANCE.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
AIRMASS REMAINS VERY MOIST THURSDAY WITH ZONAL FLOW ALOFT AND A
STATIONARY FRONT ACROSS CENTRAL OHIO. NAM SHOWS WAVES OF LOW
PRESSURE MOVING ALONG THE FRONT DURING THE DAY. WILL GO WITH CHC
POPS NORTH BIT CONTINUE WITH LIKELY POPS SOUTHERN TIER OF
COUNTIES. HIGH PRESSURE BUILDS IN FOR FRIDAY. ANOTHER LOW MOVES
THROUGH ON SATURDAY. WILL TRY TO HAVE A MOSTLY DRY DAY ON FRIDAY
WITH SHOWERS AND THUNDERSTORMS FRIDAY NIGHT AND SATURDAY.
TEMPS NEAR...TO A COUPLE WARMER THAN GUIDANCE THROUGH THE PERIOD.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
MODELS IN AGREEMENT MOVING LOW PRESSURE SYSTEM OFF THE NEW ENGLAND
COAST BY 12Z SUNDAY...MOVING SLOWLY INTO NEWFOUNDLAND BY MONDAY
MORNING.  KEPT CHC OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA FOR
SUNDAY.  MODELS COMING INTO BETTER AGREEMENT MOVING HIGH PRESSURE SE
OVER THE AREA MONDAY WITH HIGH PRESSURE CENTERED OVER THE AREA
TUESDAY...THUS WILL KEEP THE EARLY PART OF NEXT WEEK DRY.
HOWEVER...BY MID WEEK MODELS DIVERGE SIGNIFICANTLY.  THE GFS HAS LOW
MOVING ACROSS OHIO...WHILE THE ECMWF SOLUTION HAS THE LOW MUCH
FURTHER NORTH.  AT THIS TIME AM LEANING TOWARD THE ECMWF
SOLUTION...SO WILL GO SLGT CHC POPS FOR NOW.

TEMPERATURES GOING INTO EARLY NEXT WEEK WILL BE NEAR NORMAL. STAYED
CLOSE TO GUIDANCE TEMPS FOR THE PERIOD.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
SCT CONVECTION WILL REMAIN POSSIBLE SE OF A LINE FROM ERI TO CAK TO
JUST SE OF MNN THIS EVENING AS A WEAK COLD FRONT SAGS SLOWLY SE
ACROSS THE AREA TONIGHT. AS DIURNAL HEATING SUBSIDES DO EXPECT MUCH
OF THE CONVECTION TO DISSIPATE BUT WITH FRONT STALLING OVER THE
SOUTHERN PART OF THE AREA CAN'T RULE OUT A SHRA LATE TONIGHT OR THU
MORNING. ALSO THERE IS A CLUSTER OF STORMS JUST WEST OF LAKE MI THAT
SHOULD EITHER DISSIPATE OR DIVE SE OF OUR AREA BUT COULD GET CLOSE
TO THE WESTERN TAF SITES IF THINGS CHANGE SOME. EXPECT MORE
CONVECTION TO DEVELOP WITH HEATING THU AFTERNOON. AS THE MOIST
AIRMASS COOLS TONIGHT SHOULD SEE MVFR FOG DEVELOP ALONG WITH LOW END
MVFR CIGS MOST PLACES WITH PATCHY IFR POSSIBLE.

LOWER CIGS AND VSBYS SHOULD IMPROVE WITH HEATING BETWEEN 12 AND 16Z
ON THU.

.OUTLOOK...NON VFR CONDITIONS THURSDAY NIGHT. ANOTHER CHANCE OF NON
VFR FRIDAY NIGHT...SATURDAY AND SUNDAY.

&&

.MARINE...
WAVE OF LOW PRESSURE RIDING ALONG THE FRONT WHICH IS LOCATED
ACROSS SE MI AND SOUTHERN ONTARIO. AHEAD OF THIS LOW WINDS HAVE
PICKED UP ACROSS THE WESTERN BASIN WITH 20-30 KNOTS. LOCAL MODEL
DOES TRANSLATE MUCH OF THIS WIND EASTWARD THIS EVENING. IF THIS
HAPPENS THAN SMALL CRAFT ADVISORY WOULD BE NEEDED FOR THE EAST
HALF/EAST END. MOST OF THE SHOWER/THUNDERSTORM ACTIVITY SHOULD BE
SOUTH OF THE LAKE BUT A CHANCE REMAINS INTO THURSDAY WITH THE
FRONT JUST SOUTH OF THE LAKE. WINDS MUCH LIGHTER OUTSIDE OF THIS
EVENING AND BECOME NORTHERLY WITH THE FRONTS PASSAGE. ANOTHER WAVE
RIDES THE FRONT THURSDAY BEFORE HIGH PRESSURE BUILDS ACROSS THE
LAKE FOR FRIDAY. OVER THE WEEKEND THERE IS LOWER CONFIDENCE IN
TIMING OF NEXT LOW AND FRONT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...DJB
AVIATION...ADAMS
MARINE...OUDEMAN
Hazardous weather outlook, Jun 2, 1:49 PM EDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
149 PM EDT WED JUN 2 2010

LEZ142>148-162>168-OHZ003-006>013-017>021-027>031-036>038-047-031800-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-HANCOCK-SENECA-
HURON-MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION-
MORROW-HOLMES-KNOX-
149 PM EDT WED JUN 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

LEZ061-149-169-OHZ014-022-023-032-033-089-PAZ001>003-031800-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-ASHTABULA INLAND-
PORTAGE-TRUMBULL-STARK-MAHONING-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
149 PM EDT WED JUN 2 2010

...SEVERE THUNDERSTORM WATCH 245 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO
AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jun 2, 4:26 PM EDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
426 PM EDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             KILLBUCK                40.50N 81.98W
06/02/2010  E0.75 INCH       HOLMES             OH   DEPT OF HIGHWAYS

&&

OUDEMAN
Local storm report, Jun 2, 4:35 PM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
435 PM EDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     HAIL             AKRON                   41.08N 81.52W
06/02/2010  E1.00 INCH       SUMMIT             OH   TRAINED SPOTTER

&&

RANDEL
Local storm report, Jun 2, 4:47 PM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
447 PM EDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     TSTM WND DMG     APPLE CREEK             40.75N 81.83W
06/02/2010                   WAYNE              OH   PUBLIC

            LARGE BRANCHES DOWN.

&&

OUDEMAN
Local storm report, Jun 2, 5:16 PM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
516 PM EDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     HAIL             DALTON                  40.80N 81.70W
06/02/2010  E0.75 INCH       WAYNE              OH   PUBLIC

0451 PM     HAIL             BRIMFIELD               41.09N 81.35W
06/02/2010  E0.75 INCH       PORTAGE            OH   TRAINED SPOTTER

&&

OUDEMAN
Local storm report, Jun 2, 5:40 PM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
540 PM EDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     HAIL             MOGADORE                41.05N 81.40W
06/02/2010  E1.75 INCH       SUMMIT             OH   TRAINED SPOTTER

&&

RANDEL
Local storm report, Jun 2, 5:48 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
548 PM EDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     HAIL             2 E MOGADORE            41.05N 81.36W
06/02/2010  E1.75 INCH       PORTAGE            OH   TRAINED SPOTTER

&&

RANDEL

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:59 PM EDTAreal Flood AdvisoryCLEHolmes, Knox3 hr
Jun 3, 4:00 PM EDTSevere Thunderstorm WarningCLEKnox45 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.